Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 10, NWS Detroit, MI

August 23, 2007Sanilac County, Michigan

NWS Detroit, MI issued this tornado warning at Aug 23, 2007, 6:40 PM EDT for Sanilac County, Michigan. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 6:40 PM EDT (22:40 UTC)
Expired
Aug 23, 2007, 7:44 PM EDT
In force
64 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Sanilac County, MI

The radar

The Detroit radar (KDTX), 111 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 4:09 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDTX 232240
TORDTX
MIC151-240015-
/O.NEW.KDTX.TO.W.0010.070823T2240Z-070824T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  SANILAC COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 815 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  SOUTHWEST OF NEW GREENLEAF...OR ABOUT 10 MILES NORTHEAST OF CARO...
  MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  NEW GREENLEAF BY 655 PM EDT...
  ARGYLE BY 705 PM EDT...
  TYRE BY 710 PM EDT...
  PALMS BY 720 PM EDT...
  MINDEN BY 725 PM EDT...
  RICHMONDVILLE BY 735 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4368 8313 4347 8312 4351 8256 4371 8259

$$

SHULER / SC
3 follow-up statements
000 
WWUS53 KDTX 232259
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 PM EDT THU AUG 23 2007

MIC151-240015-
/O.CON.KDTX.TO.W.0010.000000T0000Z-070824T0015Z/
SANILAC MI-
659 PM EDT THU AUG 23 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SANILAC
COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO WAS
LOCATED 7 MILES WEST OF ARGYLE...OR ABOUT 15 MILES NORTHWEST OF
SANDUSKY...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  ARGYLE BY 710 PM EDT...
  9 MILES SOUTH OF TYRE BY 715 PM EDT...
  PALMS AND 9 MILES SOUTH OF MINDEN BY 725 PM EDT...
  DECKERVILLE BY 730 PM EDT...
  RICHMONDVILLE AND 9 MILES SOUTH OF FORESTVILLE BY 745 PM EDT...

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4368 8313 4347 8312 4351 8256 4371 8259

$$

SHULER SC
000 
WWUS53 KDTX 232315
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
715 PM EDT THU AUG 23 2007

MIC151-240015-
/O.CON.KDTX.TO.W.0010.000000T0000Z-070824T0015Z/
SANILAC MI-
715 PM EDT THU AUG 23 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SANILAC
COUNTY...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO WAS
LOCATED NEAR ARGYLE...OR ABOUT 9 MILES NORTH OF SANDUSKY...MOVING
EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  DECKERVILLE AND PALMS BY 720 PM EDT...
  RICHMONDVILLE AND 7 MILES SOUTH OF FORESTVILLE BY 730 PM EDT...

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4368 8313 4347 8312 4351 8256 4371 8259

$$

SHULER SC
000 
WWUS53 KDTX 232344
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
744 PM EDT THU AUG 23 2007

MIC151-232354-
/O.CAN.KDTX.TO.W.0010.000000T0000Z-070824T0015Z/
SANILAC MI-
744 PM EDT THU AUG 23 2007

...THE TORNADO WARNING FOR SANILAC COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY. THUS...THE WARNING 
HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH NUMBER 642 REMAINS IN EFFECT UNTIL 11 PM 
EDT.

LAT...LON 4368 8313 4347 8312 4351 8256 4371 8259

$$

RBP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 23, 3:35 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 23, 3:35 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT THU AUG 23 2007

.SHORT TERM...THIS AFTERNOON AND EVENING

FORECAST CONCERN DEALS WITH INCOMING CONVECTION THIS EVENING AND
OVERNIGHT.

AN ACTIVE SHORT TERM IS ANTICIPATED AS THE NEXT IN A SERIES OF
SHORTWAVES SHEDS NORTHEASTWARD TOWARDS LOWER MICHIGAN. THIS LATEST
WAVE CURRENTLY ACROSS IOWA/SOUTHERN MICHIGAN IS MORE VIGOROUS AND
HAS A NICE PRESENTATION IN THE WV IMAGERY.  STRONG CVA/HEIGHT FALLS
HAVE CONTRIBUTED TO A GOOD AREA OF UVVS SPARKING THUNDERSTORM
DEVELOPMENT...TRACKING EAST NORTHEASTWARD AT 40 KNOTS...ACROSS
EASTERN IOWA THIS AFTERNOON. TWO BOUNDARIES HAVE TAKEN FORM DUE TO
DIFFERENTIAL HEATING THROUGHOUT THE DAY IN ADDITION TO ATMOSPHERIC
UPTURNING FROM CONVECTION LAST NIGHT.  THESE WILL SERVE FOR
LOCALIZED SURFACE CONVERGENCE AND MECHANISMS OF INITIATION THIS
AFTERNOON. THE THERMODYNAMIC PROFILE IN THE SPECIAL LAUNCH FROM 18Z
IS NOT HAS FAVORABLE AS 24 HRS AGO WITH A WEAK SUBTLE CAP ROUGHLY
FROM 900-800MB. HOWEVER...STRONG INSTABILITY AND EVEN LESS CIN LIES
ACROSS NORTHERN OHIO/INDIANA AND IS POISED TO ADVECT ON IN.  THIS
WILL OCCUR THIS AFTERNOON AND TONIGHT WITH FURTHER INSOLATION AND
THE ARRIVAL OF THE STRENGTHENING LLJ (UP TO 50 KNOTS). THERE REMAINS
A SHALLOW SUBTLE CAP...NOTICEABLE IN THE LATEST LAUNCH FROM ROUGHLY
800 TO 900 MB. OBSERVING TAMDAR SOUNDINGS SUGGEST A COMPLETE EROSION
OF THE CAP WILL OCCUR WITH ANY ADDITIONAL SURFACE WARMING.
THEREFORE...CONVECTION LATE THIS AFTERNOON SHOULD REMAIN LIMITED IN
COVERAGE BEFORE STRONGER SUPPORT ARRIVES THIS EVENING.

THE CONVECTIVE COMPLEX ORGANIZING ACROSS NORTHERN ILLINOIS WILL
BRING THE GREATEST THREAT FOR SEVERE WEATHER THIS EVENING AS IT
TRACKS INTO SOUTHERN LOWER MICHIGAN.  INTENSIFICATION IS EXPECTED
AS IT QUICKLY MOVES THROUGH SOUTHERN LAKE MICHIGAN AND NORTHERN
INDIANA. THE AREA ACROSS NORTHERN IN/OHIO IS STRONGLY UNSTABLE
3000/4000 SBCAPE AND ML CAPES OF AROUND 3500 J/KG.  EARLIER THOUGHTS
IN THE UPDATE STILL STAND AS MODEL GUIDANCE APPEARS TOO FAR NORTH
WITH THE PRECIPITATION FOR THE OVERNIGHT. WIND PROFILE IS HIGHLY
CONDUCIVE FOR A DAMAGING WIND THREAT WITH 40 TO 50 KNOTS OF
UNIDIRECTIONAL (WEST SOUTHWESTERLY) FLOW EXPECTED FROM ROUGHLY 3000
TO 20000 FEET.  PRIMARY MODE OF CONVECTION WILL BE OF THE LINEAR BOW
ECHO/SEGMENT VARIETY THROUGH TONIGHT.  HEAVY RAINFALL WILL BE A
THREAT WITH ANY THUNDERSTORMS AS PWATS ARE PLUS 2 INCHES.  A LIMITED
HAIL THREAT COULD POSSIBLY DEVELOP THIS EVENING BUT DOESN/T LOOK
FAVORABLE WITH FREEZING LEVELS OF GREATER THAN 13KFT.  TIME OF
ARRIVAL ON THE WIDESPREAD COVERAGE OF THUNDERSTORMS APPEARS TO BE
AT/AROUND 00UTC.

LOWS TONIGHT WILL REMAIN NEAR/JUST ABOVE 70F FOR ALL LOCATIONS.

&&

.LONG TERM...FRIDAY THROUGH THURSDAY

MAIN CONCERN IS SEVERE WEATHER POTENTIAL FRIDAY AND FRIDAY NIGHT. A
LOT DEPENDS ON EXTENT OF CONVECTIVE DEBRIS AND LOCATION OF OUTFLOW
BOUNDARIES AS TO EVENTUAL INSTABILITY. WDSPRD CONVECTION TO THE WEST
SHOULD MOVE OVER PORTIONS OF THE CWA OVERNIGHT... LEAVING A
SIGNIFICANT AMOUNT OF PRECIP AND CLOUD DEBRIS FOR FRIDAY MORNING.
HOWEVER... EXPECT AT LEAST THE SOUTHERN PORTIONS OF THE CWA TO SEE
SIGNIFICANT SUN AND DESTABILIZATION FRIDAY AFTERNOON IN ADVANCE OF
APPROACHING WAVE OUT OF THE MID MISSISSIPPI VALLEY REGION. DEEP
LAYER SHEAR SHOULD STILL BE IN PLACE FRIDAY... BUT EXPECTING A BIT
MORE DIRECTIONAL SHEAR AS THE THE SURFACE LOW APPROACHES AND SURFACE
WINDS BACK SLIGHTLY. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE CWA FRIDAY NIGHT BEFORE THE FRONT CLEARS THE AREA BY
SUNRISE SATURDAY. AFTER THAT... LOOKING FOR A PRETTY NICE WEEKEND
AND WILL BE HOLDING OFF ON POPS UNTIL THE NEXT FRONTAL SYSTEM
COMES THROUGH MID WEEK.

&&

.MARINE...

PRIMARY MARINE HAZARD FOR THE SHORT TERM WILL BE THUNDERSTORM WINDS
AS CONVECTION CONTINUES TO FIRE ALONG EAST WEST BOUNDARY FROM IOWA
TO LOWER MICHIGAN. FIRST WAVE IS LIKELY TO AFFECT MARINE WATERS OF
LAKE HURON AND LAKE ST. CLAIR THIS EVENING AND CONTINUING
OVERNIGHT. NEXT SIGNIFICANT OPPORTUNITY WILL LIKELY BE LATER
FRIDAY AND AFTERNOON AND EVENING AS NEXT SURFACE LOW COMES OUT OF
THE PLAINS. DEEP LAYER SHEAR WILL CONTINUE THROUGH THE PERIOD WITH
BOWING LINE SEGMENTS THE PREDOMINANT STORM TYPE EXPECTED. THUS
POSSIBILITY WIND GUSTS ASSOCIATED WITH THUNDERSTORMS OVER MARINE
AREAS COULD EASILY EXCEED 50 KNOTS.

OTHERWISE... THE ONLY PERIOD OF CONERN WIND/WAVE WISE WILL BE A
BRIEF PERIOD LATE FRIDAY NIGHT AND SATURDAY BEHIND THE SURFACE LOW
AND FRONT AS WINDS TURN NORTHWESTERLY. GUSTS OVER 25 KNOTS COULD BE
POSSIBLE IN THE WAKE OF THE LOW... AND AS SOMEWHAT COOLER AIR COMES
ACROSS WARMER WATERS OF LAKE HURON.  DEPENDING ON THE STRENGTH OF
THE SURFACE LOW... WOULDNT BE SURPRISED TO SEE SMALL CRAFT
THRESHOLDS FOR ABOUT A 6 TO 12 HOUR PERIOD EARLY SATURDAY.

&&

.PREV DISCUSSION...ISSUED 154 PM EDT THU AUG 23 2007

AVIATION...

WITH LOWER MICHIGAN IN BETWEEN SYSTEMS HAVE NOT INCLUDED
PRECIPITATION MENTION THIS AFTERNOON AS COVERAGE OF ANY
DEVELOPMENT WILL REMAIN FAIRLY SPOTTY. THIS WILL CHANGE DURING THE
EVENING...SHORTLY AFTER 00UTC...WITH THE ARRIVAL OF A WELL
ORGANIZED LINEAR THUNDERSTORM COMPLEX FROM THE WEST. A MIX OF
VFR/MVFR CONDITIONS EXPECTED THROUGH TONIGHT FOR ALL SITES WITH
RESTRICITIONS FOR VISIBILITES AT KDTW/KDET/KFNT AND CEILINGS AT
KMBS/KFNT. PREDOMINATELY SHOWERS TO FOLLOW UNTIL THE MORNING HOURS
WITH ACTIVITY SLOW TO WANE ON/ALONG QUASI STATIONARY BOUNDARY.
NOTE...A WIND SHEAR GROUPING HAS BEEN ADDED FOR TONIGHT AT ALL TAF
SITES AS STRONG SOUTHWESTERLY WINDS WILL RESIDE ATOP THE SHALLOW
INVERSION (COULD POSSIBLY SEE 50 KNOTS AT 4KFT).

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....DW
MARINE.......DW
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 23, 4:23 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT THU AUG 23 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-242030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
423 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR ALL
OF SOUTHEAST MICHIGAN.

STRONG THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST MICHIGAN
TONIGHT ALONG A FRONTAL BOUNDARY THAT EXTENDS EAST TO WEST ACROSS
LOWER MICHIGAN. STORMS WILL BE MOVING EAST AT 40 MPH AND WILL BE
CAPABLE OF PRODUCING WIND GUSTS OVER 70 MPH AND HAIL OVER 1 INCH
IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE DURING THE
EVENING HOURS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PERIOD OF ACTIVE WEATHER WILL CONTINUE OVER SOUTHEAST MICHIGAN
THROUGH SATURDAY MORNING AS A STEADY PROGRESSION OF LOW PRESSURE
SYSTEMS AND ASSOCIATED FRONTAL BOUNDARIES MOVE ACROSS THE GREAT
LAKES. SEVERE WEATHER IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-242030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
423 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS
ALL OF THE MARINE AREAS OF LAKE HURON...LAKE ST. CLAIR... AND
MICHIGAN WATERS OF LAKE ERIE.

THUNDERSTORMS DEVELOPING ACROSS SOUTHERN LOWER MICHIGAN WILL MOVE
EAST AT 4O MPH INTO ADJACENT WATERS OF LAKE HURON... LAKE ST.
CLAIR... AND LAKE ERIE OVERNIGHT AND WILL BE CAPABLE OF PRODUCING
WINDS GUSTS OVER 70 MPH... LARGE WAVES... AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PERIOD OF ACTIVE WEATHER WILL CONTINUE OVER SOUTHEAST MICHIGAN
THROUGH SATURDAY MORNING AS A STEADY PROGRESSION OF LOW PRESSURE
SYSTEMS AND ASSOCIATED FRONTAL BOUNDARIES MOVE ACROSS THE GREAT
LAKES. SEVERE WEATHER IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 23, 2:21 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
221 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     2 N CORUNNA             43.01N 84.12W
08/22/2007                   SHIAWASSEE         MI   LAW ENFORCEMENT

            LARGE TREE DOWN ON STATE ROAD JUST NORTH OF M-21.

1100 PM     TSTM WND DMG     4 W FLINT               43.02N 83.77W
08/22/2007                   GENESEE            MI   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN IN FLINT TOWNSHIP

1100 PM     TSTM WND DMG     SAGINAW                 43.42N 83.95W
08/22/2007                   SAGINAW            MI   LAW ENFORCEMENT

            CENTRAL DISPATCH RECEIVED REPORTS OF NUMEROUS TREES AND
            POWER LINES DOWN COUNTYWIDE.

1103 PM     TSTM WND DMG     3 NW LINDEN             42.85N 83.82W
08/22/2007                   GENESEE            MI   AMATEUR RADIO

            TREES DOWN NEAR MORRISH ROAD

1105 PM     TSTM WND DMG     3 N LINDEN              42.86N 83.78W
08/22/2007                   GENESEE            MI   LAW ENFORCEMENT

            LARGE TREE DOWN

1107 PM     TSTM WND GST     SAGINAW                 43.42N 83.95W
08/22/2007  M58.00 MPH       SAGINAW            MI   ASOS

            A WIND GUST OF 58 MPH WAS MEASURED AT THE SAGINAW
            INTERNATIONAL AIRPORT

1108 PM     TSTM WND DMG     SAGINAW                 43.42N 83.95W
08/22/2007                   SAGINAW            MI   AMATEUR RADIO

            4 INCH TREE BRANCHES DOWN AT THE INTERSECTION OF CAROLINA
            AND CONGRESS STREETS

1115 PM     TSTM WND DMG     5 NW BAY CITY           43.64N 83.95W
08/22/2007                   BAY                MI   LAW ENFORCEMENT

            TREE DOWN ACROSS THE WESTBOUND LANE OF WHEELER ROAD AT 3
            MILE ROAD

1115 PM     TSTM WND DMG     5 NW BAY CITY           43.64N 83.97W
08/22/2007                   BAY                MI   LAW ENFORCEMENT

            TREE DOWN ON THE SIDE OF THE ROAD AT THE INTERSECTION OF
            WHEELER AND 4 MILE ROADS

1125 PM     TSTM WND DMG     1 NE BAY CITY           43.60N 83.88W
08/22/2007                   BAY                MI   LAW ENFORCEMENT

            LARGE TREE BRANCHES DOWN AT LINCOLN AVE AND 5TH STREET.
            LAW ENFORCEMENT REPORTED NUMEROUS WIRES DOWN AND A COUPLE
            OF BLOWN TRANSFORMERS ACROSS THE BAY CITY AREA.

1127 PM     TSTM WND DMG     3 N FENTON              42.84N 83.71W
08/22/2007                   GENESEE            MI   AMATEUR RADIO

            TREES DOWN AT THE INTERSECTION OF FENTON AND THOMPSON

1134 PM     TSTM WND DMG     LAPEER                  43.05N 83.32W
08/22/2007                   LAPEER             MI   LAW ENFORCEMENT

            TREE DOWN

1140 PM     TSTM WND DMG     5 NNW BAY CITY          43.66N 83.93W
08/22/2007                   BAY                MI   LAW ENFORCEMENT

            TREE AND WIRE DOWN ON THE ROAD AT THE INTERSECTION OF
            DOUGLAS DRIVE AND BOY SCOUT ROAD

1143 PM     TSTM WND DMG     2 SSW ATTICA            43.01N 83.18W
08/22/2007                   LAPEER             MI   LAW ENFORCEMENT

            TREE DOWN AT LAKE GEORGE AND NEWARK ROADS

1150 PM     TSTM WND DMG     1 NW IMLAY CITY         43.03N 83.09W
08/22/2007                   LAPEER             MI   LAW ENFORCEMENT

            TREE DOWN ON IMLAY CITY ROAD NEAR SUMMERS ROAD

1151 PM     HAIL             BROWN CITY              43.21N 82.99W
08/22/2007  E0.75 INCH       SANILAC            MI   LAW ENFORCEMENT

0451 AM     HAIL             ADRIAN                  41.90N 84.04W
08/23/2007  E0.75 INCH       LENAWEE            MI   TRAINED SPOTTER

&&
ADDED SEVERAL WIND REPORTS FOR BAY COUNTY AND A HAIL REPORT FOR
LENAWEE COUNTY.

SHULER
Local storm report, Aug 23, 6:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 N SAGINAW             43.46N 83.95W
08/23/2007                   SAGINAW            MI   LAW ENFORCEMENT

            WIRES DOWN AT M-84 AND TITTABWASSEE

&&

WDEEDLER
Local storm report, Aug 23, 6:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
620 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             UNIONVILLE              43.65N 83.47W
08/23/2007  E0.75 INCH       TUSCOLA            MI   TRAINED SPOTTER

&&

WDEEDLER

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:47 PM EDTSevere Thunderstorm WarningDTXShiawassee58 min
Aug 22, 10:10 PM EDTSevere Thunderstorm WarningDTXSaginaw85 min
Aug 22, 10:12 PM EDTSevere Thunderstorm WarningDTXGenesee63 min
Aug 22, 10:31 PM EDTSevere Thunderstorm WarningDTXShiawassee44 min
Aug 22, 10:55 PM EDTSpecial Marine WarningDTX65 min
Aug 22, 11:14 PM EDTSevere Thunderstorm WarningDTXGenesee31 min
Aug 22, 11:19 PM EDTSevere Thunderstorm WarningDTXBay40 min
Aug 22, 11:31 PM EDTSevere Thunderstorm WarningDTXLapeer33 min
Aug 22, 11:38 PM EDTSpecial Marine WarningDTX67 min
Aug 22, 11:48 PM EDTSpecial Marine WarningDTX57 min
Aug 22, 11:51 PM EDTSevere Thunderstorm WarningDTXSanilac54 min
Aug 23, 12:00 AM EDTSpecial Marine WarningDTX15 min
Aug 23, 12:11 AM EDTSevere Thunderstorm WarningDTXSaint Clair31 min
Aug 23, 12:18 AM EDTSpecial Marine WarningDTX56 min
Aug 23, 4:14 AM EDTSevere Thunderstorm WarningDTXWashtenaw46 min
Aug 23, 5:53 AM EDTSpecial Marine WarningDTX39 min
Aug 23, 4:08 PM EDTSevere Thunderstorm WarningDTXMidland67 min
Aug 23, 4:46 PM EDTSpecial Marine WarningDTX79 min
Aug 23, 5:24 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw40 min
Aug 23, 5:29 PM EDTTornado WarningDTXBay34 min
Aug 23, 5:50 PM EDTTornado WarningDTXTuscola55 min
Aug 23, 6:43 PM EDTTornado WarningDTXTuscola14 min
Aug 23, 6:48 PM EDTSpecial Marine WarningDTX87 min
Aug 23, 7:10 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee, Washtenaw65 min
Aug 23, 7:20 PM EDTSevere Thunderstorm WarningDTXLenawee55 min
Aug 23, 7:36 PM EDTSevere Thunderstorm WarningDTXGenesee, Oakland, Wayne54 min
Aug 23, 7:38 PM EDTSpecial Marine WarningDTX2 hr

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.